Journal of Applied Mathematics

Further Results about Traveling Wave Exact Solutions of the Drinfeld-Sokolov Equations

Fu Zhang, Jian-ming Qi, and Wen-jun Yuan

Full-text: Open access


We employ the complex method to obtain all meromorphic exact solutions of complex Drinfeld-Sokolov equations (DS system of equations). The idea introduced in this paper can be applied to other nonlinear evolution equations. Our results show that all constant and simply periodic traveling wave exact solutions of the equations (DS) are solitary wave solutions, the complex method is simpler than other methods and there exist simply periodic solutions vs,3(z) which are not only new but also not degenerated successively by the elliptic function solutions. We believe that this method should play an important role for finding exact solutions in the mathematical physics. For these new traveling wave solutions, we give some computer simulations to illustrate our main results.

Article information

J. Appl. Math., Volume 2013 (2013), Article ID 523732, 6 pages.

First available in Project Euclid: 14 March 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zhang, Fu; Qi, Jian-ming; Yuan, Wen-jun. Further Results about Traveling Wave Exact Solutions of the Drinfeld-Sokolov Equations. J. Appl. Math. 2013 (2013), Article ID 523732, 6 pages. doi:10.1155/2013/523732.

Export citation


  • Ü. Göktaş and W. Hereman, “Symbolic computation of conserved densities for systems of nonlinear evolution equations,” Journal of Symbolic Computation, vol. 24, no. 5, pp. 591–621, 1997.
  • P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1993.
  • J. P. Wang, “A list of $1+1$ dimensional integrable equations and their properties,” Journal of Nonlinear Mathematical Physics, vol. 9, no. suppl. 1, pp. 213–233, 2002.
  • A.-M. Wazwaz, “Exact and explicit travelling wave solutions for the nonlinear Drinfeld-Sokolov system,” Communications in Nonlinear Science and Numerical Simulation, vol. 11, no. 3, pp. 311–325, 2006.
  • S. A. El-Wakil and M. A. Abdou, “Modified extended tanh-function method for solving nonlinear partial differential equations,” Chaos, Solitons & Fractals, vol. 31, no. 5, pp. 1256–1264, 2007.
  • W. J. Yuan, Y. Z. Li, and J. M. Lin, “Meromorphic solutions of an auxiliary ordinary differential equation using complex method,” Mathematical Methods in the Applied Sciences, vol. 36, no. 13, pp. 1776–1782, 2013.
  • W. Yuan, Y. Huang, and Y. Shang, “All traveling wave exact solutions of two nonlinear physical models,” Applied Mathematics and Computation, vol. 219, no. 11, pp. 6212–6223, 2013.
  • W. J. Yuan, Y. D. Shang, Y. Huang, and H. Wang, “The representation of meromorphic solutions of certain ordinary differential equations and its applications,” Scientia Sinica Mathematica, vol. 43, no. 7, 2013.
  • S. Lang, Elliptic Functions, vol. 112 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1987.
  • R. Conte and M. Musette, “Elliptic general analytic solutions,” Studies in Applied Mathematics, vol. 123, no. 1, pp. 63–81, 2009.